# SDR 2005FA0001290

- Difficulty date: September 15, 2005
- Submitted: September 15, 2005
- Operation: General aviation
- Aircraft: N431ER
- Make and model: Cessna 172S
- Aircraft serial: 172S9165
- Aircraft time: 2,530 hours
- Engine: Lyc IO360L2A
- Engine time: 2,496 hours
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Filter
- Part number: AA48111
- Part serial: B07654321
- Condition: Leaking
- Location: Engine
- Part time: 21 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: K

## Discrepancy

INSPECTION OF AIRCRAFT FOLLOWING PILOTS COMPLAINT OF BURNING SMELL IN COCKPIT, AND OIL ON LOWER PART OF AIRCRAFT, REVEALED OIL LEAKING FROM THE BASE SEAM OF THE OIL FILTER.  THE OIL LEVEL HAD GONE DOWN ONE HALF QUART IN THE ONE HOUR FLIGHT.  THE LEAK WAS NOT FROM THE FILTERS BASE SEAL AND HAD BEEN PROPERLY TORQUED AND SAFETY WIRED IN PLACE. NO DAMAGE WAS VISIBLE ON THE FILTER.
